Hail, Bon Homme
- When
- June 5, 5:30 PM CST
- Where
- Bon Homme County, 4 mi S of Scotland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.100, -97.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 5, 1:45 PM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 245 PM CDT THU JUN 5 2003 STG CLOSED LOW MOVG THRU WRN SD EARLY THIS AFTN. SCTD TRW POPPING ACRS THE FSD CWA IN AREA OF STG DYNAMICS AND MDT INSTABILITY. SHEAR IS PRETTY MUCH NONEXISTENT...SO SUPERCELL DVLPMT NOT XPCTD...BUT WITH COLD AIR ALF...SMALL TO MARGINAL SVR HAIL IS POSSIBLE INTO EARLY EVNG. XPCT SHRA CVRG TO INCRS THIS EVNG AND OVRNGT FM W TO E CLOSER TO THE MAIN LOW...BUT THUNDER CHCS WL BE DCRSG AFTR SUNSET AS INSTABILITY DECREASES. MSTR WILL BE MARGINAL ON FRI AFTN AND EVNG... BUT WITH COLD MID LVL TEMPS...SHUD SEE SOME SCTD SHRA WITH ISOLD TRW...MAINLY IN NRN ZONES. NEXT UPR LVL WAVE TO MOV THRU THE REGION SAT AFTN THRU SUN MRNG. PREV FCST HAD THIS WL COVERED AND ONLY MADE MINOR TWEAKS TO GRIDS. IN THE EXTENDED...SFC BNDRY TO LAY DOWN NEAR THE CWA FOR TUE AND WED...SO WL CONT CHC T TUE AFTN AND EVNG...AND INTRODUCE T FOR WED AFTN AND EVNG AS SFC LOW WL NOT HAVE PUSHED THRU YET. .FSD...NONE MG
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1105 AM CDT THU JUN 05 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS OVER EASTERN PORTIONS OF SOUTHWEST MINNESOTA WILL CONTINUE INTO EARLY AFTERNOON...WITH BRIEF HEAVY RAINFALL. SCATTERED BANDS OF THUNDERSTORMS ARE ANTICIPATED TO DEVELOP EARLY TO MID AFTERNOON FROM THE JAMES VALLEY BACK INTO SOUTH CENTRAL SOUTH DAKOTA. THE MOST CONCENTRATED AREA WILL CONGEAL BY LATE AFTERNOON BETWEEN THE JAMES AND BIG SIOUX VALLEYS LATE AFTERNOON INTO EARLY EVENING. WHILE MOST STORMS WILL NOT BE SEVERE...SOME WILL LIKELY PRODUCE HAIL...AND A FEW WITH HAIL TO THE SIZE OF QUARTERS...MAINLY IN THE LOWER BIG SIOUX AND MISSOURI VALLEYS. THIS LOW SEVERE WEATHER THREAT WILL DIMINISH AFTER SUNSET AS THE LINE OF SCATTERED THUNDERSTORMS MOVES THROUGH SOUTHWEST MINNESOTA AND NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE WITH THE HEATING OF THE DAY ON FRIDAY. A MORE SIGNIFICANT CHANCE FOR THUNDERSTORMS WILL COMMENCE SATURDAY...STARTING IN THE AFTERNOON ACROSS SOUTHEAST SOUTH DAKOTA INTO NORTHEAST NEBRASKA...AND SHIFTING INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA BY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 300 PM CDT...STARTING IN AREAS NEAR THE MISSOURI RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 PM CDT THU JUN 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 3 SW COLMAN SD .75 INCH HAIL
06/05/03 MOODY REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
347 PM CDT THU JUN 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM 10 S DALLAS SD 1 INCH HAIL
06/05/03 GREGORY HAIL COVERED THE GOUND.
REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
437 PM CDT THU JUN 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 2 N BONESTEEL SD 1 INCH HAIL
06/05/03 GREGORY WIND GUSTS TO 60 MPH
ACCOMPANIED THE LARGE
HAIL. REPORTED BY
PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
458 PM CDT THU JUN 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 7 N FAIRFAX SD 1.25 INCH HAIL
06/05/03 GREGORY HAIL TURNED GROUND
WHITE. BRIEF WIND GUST
TO OVER 60 MPH KNOCKED
DOWN A TREE. .
REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
549 PM CDT THU JUN 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 4 NE WAGNER SD 1.75 INCH HAIL
06/05/03 CHARLES MIX WIND GUST TO 60 MPH
BEFORE THE LARGE HAIL.
. REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 PM CDT THU JUN 05 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 3 N TYNDALL SD 1 INCH HAIL
06/05/03 BON HOMME REPORTED BY PUBLIC.The Sioux Falls radar (KFSD), 98 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2003Every state in 2003This day in weather historyWarnings in South Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367617.